Back to Ask the Diabetes Team Ask the Diabetes Team

From Clearwater, Florida, USA:

My 13 year old daughter, diagnosed with type 1 diabetes about two months ago, is on NPH with Humalog before breakfast and dinner. Her blood glucose readings were regulated within two weeks, but recently she has become extremely pale within an hour or two after injections. Although she recognizes hypoglycemia symptoms extremely quickly, she exhibits no other signs of possible hypoglycemia at these times, and her blood glucose readings are normal. What could be causing this sudden skin pallor?


There are several possible causes for this. I am not sure, but it might be secondary to an abrupt drop (even within still normal values) in blood sugar that often happens after administering Humalog. Check blood sugar levels one hour after eating to exclude this possibility. In addition, I have seen these symptoms in patients who have no other remarkable disease or findings.


Original posting 3 Oct 2003
Posted to Hypoglycemia


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.